Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 24, NWS Kansas City, MO

July 1, 2018Clay County, Jackson County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 1, 2018, 10:22 AM CDT for Clay County, Jackson County, Ray County, Missouri. It took effect at Jul 1, 2018, 5:30 PM CDT. It was in force for 50 hr.

The area

The outline as issued.

The facts

Issued
Jul 1, 2018, 10:22 AM CDT (15:22 UTC)
In effect from
Jul 1, 2018, 5:30 PM CDT
Expired
Jul 3, 2018, 7:00 PM CDT
In force
50 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MO, Jackson County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 44 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

203 
WGUS43 KEAX 011522
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1022 AM CDT Sun Jul 1 2018



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Kansas...Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-021521-
/O.CON.KEAX.FL.W.0016.000000T0000Z-000000T0000Z/
/SJSM7.2.ER.180627T1241Z.180702T0000Z.000000T0000Z.NO/
1022 AM CDT Sun Jul 1 2018

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Missouri River at St Joseph.
* At  9:30 AM Sunday the stage was 20.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.1 feet by this
  evening then begin falling.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   20.9   Sun 09 AM   21.1 this evening
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

MOC047-095-177-021521-
/O.NEW.KEAX.FL.W.0024.180701T2230Z-180704T0000Z/
/SBEM7.1.ER.180701T2230Z.180702T0600Z.180703T0000Z.NO/
1022 AM CDT Sun Jul 1 2018

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Sibley.
* from this afternoon to Tuesday evening.
* At  4:06 PM Saturday the stage was 20.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 22.2 feet by early Monday morning. The 
  river will fall below flood stage by Monday evening.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22   20.0   Sat 04 PM   22.2 early Monday morning
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$
1 follow-up statement
764 
WGUS83 KEAX 020214
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
914 PM CDT Sun Jul 1 2018

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at Atchison affecting Atchison...Buchanan and Platte 
  Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-030215-
/O.CON.KEAX.FL.W.0016.000000T0000Z-000000T0000Z/
/SJSM7.2.ER.180627T1241Z.180702T0600Z.000000T0000Z.NO/
914 PM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River at St Joseph.
* until further notice.
* At  8:30 PM Sunday the stage was 21.0 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.2 feet by 
  early Monday morning then begin falling.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   21.0   Sun 08 PM   21.2 early Monday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

KSC005-MOC021-165-030215-
/O.EXT.KEAX.FL.W.0017.000000T0000Z-180706T2248Z/
/ATCK1.1.ER.180629T2041Z.180701T0945Z.180705T2248Z.NO/
914 PM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River at Atchison.
* until Friday afternoon.
* At  8:00 PM Sunday the stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.6 feet by 
  early Monday morning. The river will fall below flood stage 
  Thursday afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river 
  begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   23.5   Sun 08 PM   23.6 early Monday morning
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

MOC047-095-177-020244-
/O.CAN.KEAX.FL.W.0024.000000T0000Z-180704T0000Z/
/SBEM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
914 PM CDT Sun Jul 1 2018

The Flood Warning is cancelled for
  The Missouri River at Sibley.
* Flood stage is 22.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 20.5 feet Monday evening.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22                      20.5 Monday evening
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-030215-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-180707T0900Z/
/NAPM7.1.ER.180630T1912Z.180703T0000Z.180706T0900Z.UU/
914 PM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River at Napoleon.
* until late Friday night.
* At  9:00 PM Sunday the stage was 18.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by 
  Monday evening. The river will fall below flood stage Friday 
  morning.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   18.2   Sun 09 PM   18.3 Monday evening
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-030215-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-180707T2100Z/
/WVYM7.1.ER.180630T2325Z.180702T1800Z.180706T2100Z.NO/
914 PM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River at Waverly.
* until Saturday afternoon.
* At  8:30 PM Sunday the stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by 
  early Monday afternoon. The river will fall below flood stage 
  Friday afternoon.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   21.1   Sun 08 PM   21.3 early Monday afternoon
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-030215-
/O.EXT.KEAX.FL.W.0022.000000T0000Z-000000T0000Z/
/MIAM7.1.ER.000000T0000Z.180703T0000Z.000000T0000Z.NO/
914 PM CDT Sun Jul 1 2018

The Flood Warning continues for
  The Missouri River At Miami.
* until further notice.
* At  5:00 PM Sunday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by 
  Monday evening then begin falling.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   18.8   Sun 05 PM   19.6 Monday evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:40 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 1, 6:40 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
640 AM CDT Sun Jul 1 2018

.Discussion...
Issued at 304 AM CDT SUN JUL 1 2018

Message of the day: Storm chances continue across the area this
morning and afternoon. They should stay non-severe with the
exception of one or two potentially becoming severe across our far
eastern counties this afternoon.

An upper level shortwave trough and surface cold front are
entering the area, bringing with them a line of storms and some
much needed rain. The LLJ is helping keep this line alive, but it
will weaken and start to decrease in coverage as it moves into the
area. It should keep it together long enough though to bring
moisture to much of the forecast area. Locally heavy rainfall is
possible with PWATs around 2 inches, but no severe weather is
expected.

This afternoon, the cold front should be laying across
central MO and as long as the instability can rebound from this
morning's convection, we should see storm development in our far
eastern counties. There is potential for one or two storms to
become severe, but deep layer shear of 20 kts will make it hard.
If one or two do become severe, isolated hail up to 1 inch and
isolated winds up to 60 mph will be the main concerns. As for
temperatures, highs in the 80s and low 90s are expected today
thanks to the frontal passage.

Tonight, the cold front will exit the area and surface high pressure
will move in for a brief time. Monday's temperatures won't be quite
as cool as Sunday, but still, temperatures should only max out in
the upper 80s and low 90s.

Tuesday, another warming trend begins as we return to southerly
surface flow and the upper level ridge responsible for last week's
heat moves west across the country. High temperatures will return
to the mid to upper 90s with heat indices exceeding 100 degrees.
The two warmest days look to be the 4th of July and Thursday,
because the upper level ridge will be directly over the region.
There is a slight chance for isolated storms in the Tuesday to
Thursday timeframe as embedded shortwave troughs move through the
region, but the best chance for storms is Friday and Saturday.
This is because the ridge will be to our west, putting us in a
better position to see embedded shortwave troughs rounding the top
of the ridge. This also means we should see slightly cooler
temperatures.

&&

.Aviation...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 639 AM CDT SUN JUL 1 2018

Showers and isolated storms will continue moving through the area,
mainly east of I-35, for most of the morning hours. The KC
terminals should be dry around 15-16Z, with precipitation
continuing in central MO through at least 18Z. As for ceilings and
visibility, MVFR conditions have been observed where rain is the
heaviest, though it doesn't last long. Additional storm
development, isolated in nature, is possible later this afternoon
in central MO. Only our far eastern counties will be impacted by
this, though convection could develop just outside of our area.
For the most part, ceilings should stay VFR, however, MVFR
ceilings will accompany the cold front as it moves through. The
MVFR ceilings will initially be more widespread in northwest MO
and northeast KS, but as the front approaches the KC area, clouds
should start to mix out. Therefore, have a tempo for the KC
terminals for MVFR ceilings. As the front moves through, it will
veer winds to the northwest. Later tonight the high pressure
behind the front will slide east, veering winds to the east by the
end of the TAF period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Grana
Aviation...Grana
Hazardous weather outlook, Jul 1, 4:13 AM CDT, 6 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
413 AM CDT Sun Jul 1 2018

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-020915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
413 AM CDT Sun Jul 1 2018

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered storms are expected this morning before dry conditions
 return this afternoon. Some storms will be capable of small hail
 and gusty winds east of Route 65.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Hot weather will return to the region on Tuesday, before continuing
 through the rest of the work week. Afternoon highs in the mid to
 upper 90s combined with heat indices in excess of 100 degrees will
 result in dangerous heat conditions once again.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:01 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt, Nodaway59 min
Jun 30, 7:08 PM CDTSevere Thunderstorm WarningEAXPlatte67 min
Jun 30, 8:56 PM CDTAreal Flood AdvisoryEAXPlatte3 hr
Jun 30, 9:09 PM CDTFlash Flood WarningEAXPlatte4 hr
Jul 1, 12:48 AM CDTAreal Flood WarningEAXPlatte6 hr
Jul 1, 6:38 AM CDTAreal Flood WarningEAXPlatte6 hr
Jul 1, 12:34 PM CDTAreal Flood WarningEAXPlatte6 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.